Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 211, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 31, 2014, 10:28 PM CDT for Barton County, Ellsworth County, Russell County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2014, 10:28 PM CDT (03:28 UTC)
- Expired
- Aug 31, 2014, 11:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barton County, KS, Ellsworth County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 143 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 5:34 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1861 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 2434 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
244
WUUS53 KICT 010328
SVRICT
KSC009-053-167-010400-
/O.NEW.KICT.SV.W.0211.140901T0328Z-140901T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1028 PM CDT SUN AUG 31 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...
SOUTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
SOUTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 1100 PM CDT
* AT 1026 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH
OF CLAFLIN...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...HOLYROOD AND LORRAINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3878 9862 3875 9819 3852 9821 3852 9848
3859 9868
TIME...MOT...LOC 0328Z 275DEG 33KT 3867 9855
HAIL...1.00IN
WIND...60MPH
$$
BILLINGS WRIGHT3 follow-up statements
999
WWUS53 KICT 010337
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1037 PM CDT SUN AUG 31 2014
KSC167-010347-
/O.CAN.KICT.SV.W.0211.000000T0000Z-140901T0400Z/
RUSSELL KS-
1037 PM CDT SUN AUG 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUSSELL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3870 9859 3870 9849 3877 9848 3875 9819
3852 9821 3852 9848 3859 9868
TIME...MOT...LOC 0337Z 275DEG 33KT 3866 9844
$$
KSC009-053-010400-
/O.CON.KICT.SV.W.0211.000000T0000Z-140901T0400Z/
BARTON KS-ELLSWORTH KS-
1037 PM CDT SUN AUG 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ELLSWORTH AND NORTHEASTERN BARTON COUNTIES UNTIL 1100 PM CDT...
AT 1034 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF HOLYROOD...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...HOLYROOD...LORRAINE AND ELLSWORTH AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3870 9859 3870 9849 3877 9848 3875 9819
3852 9821 3852 9848 3859 9868
TIME...MOT...LOC 0337Z 275DEG 33KT 3866 9844
HAIL...1.00IN
WIND...60MPH
$$
BILLINGS WRIGHT339
WWUS53 KICT 010345
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1045 PM CDT SUN AUG 31 2014
KSC009-010355-
/O.CAN.KICT.SV.W.0211.000000T0000Z-140901T0400Z/
BARTON KS-
1045 PM CDT SUN AUG 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3877 9848 3875 9819 3852 9821 3852 9849
3869 9848 3871 9849
TIME...MOT...LOC 0345Z 275DEG 33KT 3865 9835
$$
KSC053-010400-
/O.CON.KICT.SV.W.0211.000000T0000Z-140901T0400Z/
ELLSWORTH KS-
1045 PM CDT SUN AUG 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ELLSWORTH COUNTY UNTIL 1100 PM CDT...
AT 1042 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
HOLYROOD...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...LORRAINE AND ELLSWORTH AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3877 9848 3875 9819 3852 9821 3852 9849
3869 9848 3871 9849
TIME...MOT...LOC 0345Z 275DEG 33KT 3865 9835
HAIL...1.00IN
WIND...60MPH
$$
BILLINGS WRIGHT949
WWUS53 KICT 010352
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1052 PM CDT SUN AUG 31 2014
KSC053-010402-
/O.EXP.KICT.SV.W.0211.000000T0000Z-140901T0400Z/
ELLSWORTH KS-
1052 PM CDT SUN AUG 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ELLSWORTH COUNTY
WILL EXPIRE AT 1100 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3877 9848 3875 9819 3852 9821 3852 9849
3869 9848 3871 9849
TIME...MOT...LOC 0352Z 275DEG 33KT 3864 9827
$$
BILLINGS WRIGHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 6:02 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Aug 31, 6:02 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 602 PM CDT SUN AUG 31 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 309 PM CDT SUN AUG 31 2014 THE MAIN FOCUS AND CHALLENGE REVOLVES AROUND THE PROSPECTS FOR EPISODAL DEEP MOIST CONVECTION TONIGHT THROUGH TUESDAY NIGHT. A PROGRESSIVE UPPER TROF IN THE STRENGTHENING UPPER FLOW ALOFT WILL MOVE EAST ACROSS THE NORTH CENTRAL CONUS TONIGHT TO THE GREAT LAKES ON MONDAY. MODERATE INSTABILITY AND STRONG DEEP LAYER SHEAR WILL PREVAIL EARLY THIS EVENING AHEAD OF THE APPROACHING DRYLINE AND COLD FRONT AS IT MOVES INTO CENTRAL KANSAS. THE STOUT CAPPING INVERSION IN PLACE SHOULD BE OVERCOME BEFORE 00Z THIS EVENING AIDED BY SURFACE FRONTAL CONVERGENCE AND FORCING FROM UPPER TROF. THIS WILL RESULT IN STRONG TO SEVERE CONVECTION WHICH IS EXPECTED TO TRACK EAST ACROSS CENTRAL KANSAS. THE MAIN CHALLENGE REMAINS THE SOUTHERN EXTENT OF THIS ACTIVITY DUE TO THE AFOREMENTIONED WARM MID-LEVEL TEMPERATURES. THE LATEST SHORT TERM/MESO MODELS ARE NOW MORE SUGGESTIVE OF DEVELOPING CONVECTION FURTHER SOUTH INTO PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS TONIGHT. THIS SUPPORTS AND INCREASES CONFIDENCE IN THE GOING POP FORECAST SO ONLY SUBTLE TWEAKS WILL BE NEEDED. WHILE THIS COMPLEX WILL LIKELY EXIT STAGE RIGHT BY MONDAY MORNING...THE EFFECTIVE SURFACE FRONT IS EXPECTED TO LAY OUT ACROSS SOUTH CENTRAL INTO EAST CENTRAL KANSAS DURING THE DAY. THE COMBINATION OF DIURNAL HEATING AND AN APPROACHING TRAILING SHORTWAVE ALOFT MIGRATING EAST ACROSS THE AREA SHOULD RESULT IN RENEWED CONVECTION BY LATE MONDAY INTO MONDAY NIGHT. MODERATE TO STRONG INSTABILITY AND SHEAR SHOULD GIVE RISE TO ANOTHER ROUND OF SEVERE STORMS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ACROSS PORTIONS OF SOUTHERN KANSAS MONDAY NIGHT AS THE LOW LEVEL JET IMPINGES ON THE VERY MOIST/UNSTABLE LOW LEVEL AIRMASS WITH POTENTIAL FOR TRAINING CELLS ALONG THE FRONT. A POTENTIALLY VERY UNSTABLE AIRMASS ALONG THE QUASI-STATIONARY FRONT WILL CONTINUE TO GIVE RISE TO CONVECTIVE CHANCES TUESDAY...WITH THE FRONT SLOWLY MIGRATING NORTH OF THE AREA BY WEDNESDAY. HEAT INDICES COULD BECOME RATHER SULTRY ON WEDNESDAY. DARMOFAL .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 309 PM CDT SUN AUG 31 2014 AN UPPER TROF TRAVERSING THE NORTHERN TIER/SOUTHERN CANADA LATE IN THE WEEK LOOKS TO PUSH A COLD FRONT SOUTH ACROSS THE AREA BY FRIDAY WITH COOLER TEMPERATURES IN ITS WAKE. WILL CONTINUE TO CARRY MODEST CHANCE POPS WITH THE FRONT THOUGH LATER REFINEMENT IN SPACE AND TIME IS EXPECTED. KED && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 558 PM CDT SUN AUG 31 2014 MAIN AVIATION CONCERN WILL BE ONGOING SEVERE STORMS IN CENTRAL KS THIS EVENING. THIS ACTIVITY WILL CONTINUE TO AFFECT RSL...SLN...AND POSSIBLY HUT TERMINALS THROUGH 04-06 UTC. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT ALSO LARGE HAIL POSSIBLE. ANY STORM ACTIVITY FURTHER SOUTH WILL LIKELY BE MORE ISOLATED IN COVERAGE. THIS ACTIVITY SHOULD PUSH EAST LATE TONIGHT. COLD FRONT EXTENDING FROM EASTERN NEBRASKA TO NORTHWEST KANSAS WILL SINK SOUTH LATER TONIGHT THROUGH MONDAY...SWITCHING SOUTHERLY WINDS TO NORTHERLY. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 73 92 69 90 / 30 30 50 40 HUTCHINSON 70 90 68 90 / 50 20 40 30 NEWTON 71 90 67 89 / 50 30 40 30 ELDORADO 73 93 67 90 / 40 40 50 40 WINFIELD-KWLD 74 94 70 90 / 20 50 50 40 RUSSELL 65 85 64 88 / 70 10 20 20 GREAT BEND 66 87 65 89 / 70 10 30 20 SALINA 69 87 65 90 / 90 10 20 20 MCPHERSON 69 89 67 89 / 90 20 30 20 COFFEYVILLE 75 94 71 90 / 30 50 60 40 CHANUTE 73 93 70 89 / 40 60 60 40 IOLA 73 92 69 88 / 40 60 60 40 PARSONS-KPPF 74 93 70 89 / 30 50 60 40 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 31, 9:27 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 927 PM CDT SUN AUG 31 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-020230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 927 PM CDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A COMPEX OF STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS CENTRAL KANSAS THIS EVENING. THE MAIN STORM THREATS WILL BE WIND GUSTS OF 50 TO 60 MPH...PENNY TO QUARTER SIZE HAIL...AND FREQUENT LIGHTNING STRIKES. THESE STORMS MAY BUILD SOUTHWARD INTO SOUTH CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. HOWEVER THE RISK FOR SEVERE WEATHER IS EXPECTED TO LESSEN...THOUGH A FEW STRONG STORMS WITH GUSTY WINDS WILL REMAIN POSSIBLE. LOCALLY HEAVY RAINFALL AND MINOR FLOODING WILL ALSO BE POSSIBLE THIS EVENING AND OVERNIGHT ACROSS THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE WEATHER WILL BE POSSIBLE AGAIN ON MONDAY AFTERNOON AND EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. STORMS WITH DAMAGING WINDS...ISOLATED LARGE HAIL AND FLOODING ARE POSSIBLE. WHILE THE SEVERE THREAT WILL WANE AS THE NIGHT PROGRESSES...THE THREAT FOR FLOODING WILL PERSIST OVERNIGHT. STRONG STORMS WITH LOCALLY HEAVY RAIN ARE ALSO POSSIBLE ON TUESDAY INTO TUESDAY NIGHT. HEAT INDICES WILL HOVER NEAR 100 DEGREES ON WEDNESDAY AFTERNOON FOR LOCATIONS GENERALLY ALONG AND EAST OF I-135. A COLD FRONT WILL MOVE INTO THE AREA ON FRIDAY OR SATURDAY BRINGING ANOTHER THREAT OF STRONG STORMS TO THE AREA. IF YOU ARE CAMPING OR BOATING THIS EVENING THROUGH MONDAY...MAKE SURE YOU HAVE A WAY TO RECEIVE WARNINGS AND UPDATES. PAY ATTENTION TO THE WEATHER AND HAVE A PLAN OF WHAT YOU WILL DO IF SEVERE WEATHER THREATENS. EVERYONE IS URGED TO CHECK LATER FORECASTS AND BE ALERT FOR WATCHES AND WARNINGS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN CENTRAL KANSAS AND ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON MONDAY AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Aug 31, 7:59 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT SUN AUG 31 2014
KSZ032-010130-
RUSSELL-
759 PM CDT SUN AUG 31 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 830 PM CDT
* AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF GALATIA...OR 12
MILES SOUTHWEST OF RUSSELL...MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
RUSSELL...BUNKER HILL...DORRANCE...RUSSELL AIRPORT AND WILSON LAKE.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3884 9905 3887 9904 3898 9849 3881 9848
3881 9849 3870 9849 3870 9904
TIME...MOT...LOC 0059Z 265DEG 50KT 3876 9893
BILLINGS WRIGHTSpecial weather statement, Aug 31, 8:11 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
811 PM CDT SUN AUG 31 2014
KSZ047-010145-
BARTON-
811 PM CDT SUN AUG 31 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN BARTON COUNTY IN CENTRAL KANSAS...
* UNTIL 845 PM CDT
* AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR PAWNEE ROCK...OR 10 MILES WEST
OF GREAT BEND...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREAT BEND...ELLINWOOD...CLAFLIN AND GREAT BEND AIRPORT.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3841 9904 3863 9848 3826 9848 3825 9891
3827 9904
TIME...MOT...LOC 0112Z 247DEG 32KT 3833 9896
BILLINGS WRIGHTSpecial weather statement, Aug 31, 8:17 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
817 PM CDT SUN AUG 31 2014
KSZ049-051-010145-
MCPHERSON-SALINE-
817 PM CDT SUN AUG 31 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN MCPHERSON COUNTY IN CENTRAL KANSAS...
SOUTHEASTERN SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 845 PM CDT
* AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF LITTLE RIVER...OR
18 MILES NORTHWEST OF MCPHERSON...MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCPHERSON...MARQUETTE...LINDSBORG...GALVA...CANTON...ROXBURY AND
BRIDGEPORT.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3861 9736 3861 9737 3837 9737 3835 9792
3861 9793 3866 9737
TIME...MOT...LOC 0117Z 263DEG 51KT 3849 9791
BILLINGS WRIGHTSpecial weather statement, Aug 31, 8:34 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 834 PM CDT SUN AUG 31 2014 KSZ048-050-010200- ELLSWORTH-RICE- 834 PM CDT SUN AUG 31 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... ELLSWORTH COUNTY IN CENTRAL KANSAS... NORTHERN RICE COUNTY IN CENTRAL KANSAS... * UNTIL 900 PM CDT * AT 832 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BUSHTON...OR 17 MILES SOUTHWEST OF ELLSWORTH...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... ELLSWORTH...LORRAINE...GENESEO...KANOPOLIS STATE PARK... FREDERICK...ELLSWORTH AIRPORT AND KANOPOLIS. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. && LAT...LON 3852 9792 3840 9848 3870 9848 3883 9793 TIME...MOT...LOC 0135Z 245DEG 30KT 3853 9836 BILLINGS WRIGHT
Local storm report, Aug 31, 8:43 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
843 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST GREAT BEND AIRPORT 38.35N 98.85W
08/31/2014 M62 MPH BARTON KS AWOS
&&
JMRSpecial weather statement, Aug 31, 10:01 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1001 PM CDT SUN AUG 31 2014 KSZ032-047-010330- BARTON-RUSSELL- 1001 PM CDT SUN AUG 31 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN BARTON COUNTY IN CENTRAL KANSAS... SOUTHERN RUSSELL COUNTY IN CENTRAL KANSAS... * UNTIL 1030 PM CDT * AT 959 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GALATIA...OR 14 MILES SOUTH OF RUSSELL...MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... SUSANK. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. && LAT...LON 3880 9900 3878 9849 3853 9848 3862 9903 TIME...MOT...LOC 0301Z 279DEG 39KT 3869 9890 BILLINGS WRIGHT
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:13 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 47 min |
| Aug 31, 7:44 PM CDT | Special Weather Statement | ICT | Saline | 31 min |
| Aug 31, 7:57 PM CDT | Special Weather Statement | ICT | Rice | 33 min |
| Aug 31, 7:59 PM CDT | Special Weather Statement | ICT | Russell | 31 min |
| Aug 31, 8:11 PM CDT | Special Weather Statement | ICT | Barton | 34 min |
| Aug 31, 8:17 PM CDT | Special Weather Statement | ICT | McPherson | 28 min |
| Aug 31, 8:34 PM CDT | Special Weather Statement | ICT | Ellsworth | 26 min |
| Aug 31, 8:37 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 53 min |
| Aug 31, 9:04 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 26 min |
| Aug 31, 10:01 PM CDT | Special Weather Statement | ICT | Barton | 29 min |
| Aug 31, 10:42 PM CDT | Special Weather Statement | ICT | McPherson | 33 min |
| Aug 31, 11:31 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Russell | 8 hr |
| Aug 31, 11:36 PM CDT | Special Weather Statement | ICT | Ellsworth | 24 min |
| Aug 31, 11:43 PM CDT | Special Weather Statement | ICT | Marion | 32 min |
| Aug 31, 11:45 PM CDT | Special Weather Statement | ICT | Barton | 30 min |
| Aug 31, 11:54 PM CDT | Areal Flood Warning | ICT | Ellsworth, Rice | 8 hr |
| Aug 31, 11:56 PM CDT | Areal Flood Warning | ICT | Barton | 8 hr |
| Aug 31, 11:58 PM CDT | Areal Flood Warning | ICT | Saline | 8 hr |
| Sep 1, 12:02 AM CDT | Special Weather Statement | ICT | McPherson | 28 min |
| Sep 1, 12:03 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 27 min |
| Sep 1, 12:09 AM CDT | Special Weather Statement | ICT | McPherson | 36 min |
| Sep 1, 12:16 AM CDT | Special Weather Statement | ICT | Marion | 29 min |
| Sep 1, 12:20 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Harvey, McPherson, Marion | 40 min |
| Sep 1, 12:24 AM CDT | Special Weather Statement | ICT | Rice | 36 min |
| Sep 1, 12:47 AM CDT | Special Weather Statement | ICT | Butler | 28 min |
| Sep 1, 12:56 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 35 min |
| Sep 1, 1:15 AM CDT | Special Weather Statement | ICT | Greenwood | 30 min |
| Sep 1, 1:46 AM CDT | Special Weather Statement | ICT | Woodson | 29 min |
| Sep 1, 1:59 AM CDT | Areal Flood Warning | ICT | McPherson | 6 hr |
| Sep 1, 2:10 AM CDT | Special Weather Statement | ICT | Allen | 35 min |
| Sep 1, 2:31 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 29 min |
| Sep 1, 2:33 AM CDT | Areal Flood Warning | ICT | Marion | 6 hr |
| Sep 1, 2:47 AM CDT | Special Weather Statement | ICT | Labette | 28 min |
| Sep 1, 4:30 AM CDT | River Flood Warning | ICT | Saline | 45 hr |
| Sep 1, 4:35 AM CDT | Areal Flood Warning | ICT | McPherson, Marion | 11 hr |
| Sep 1, 7:52 AM CDT | Areal Flood Warning | ICT | Rice | 27 hr |
| Sep 1, 3:39 PM CDT | Flash Flood Watch | ICT | Allen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more | 18 hr |
| Sep 1, 6:05 PM CDT | Special Weather Statement | ICT | Labette | 25 min |
| Sep 1, 6:09 PM CDT | Special Weather Statement | ICT | Cowley | 36 min |
| Sep 1, 6:17 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 43 min |
| Sep 1, 6:18 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 42 min |
| Sep 1, 6:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 52 min |
| Sep 1, 6:40 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 50 min |
| Sep 1, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 50 min |
| Sep 1, 6:56 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.